Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 37, NWS Amarillo, TX

June 7, 2008Dallam County, Hartley County, Texas; Cimarron County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Jun 7, 2008, 4:04 AM CDT for Dallam County, Hartley County, Texas; Cimarron County, Oklahoma. It took effect at Jun 7, 2008, 11:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2008, 4:04 AM CDT (09:04 UTC)
In effect from
Jun 7, 2008, 11:00 AM CDT
Expired
Jun 7, 2008, 9:59 PM CDT
In force
11 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Dallam County, TX, Hartley County, TX

The radar

The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5192 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KAMA 070904
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
404 AM CDT SAT JUN 7 2008

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

.A DRYLINE WILL PUSH INTO THE WESTERN OKLAHOMA PANHANDLE AND
NORTHWEST TEXAS PANHANDLE TODAY...BRINGING DRY AIR BACK TO THE AREA.
IN ADDITION...A DEEPENING SURFACE LOW TO THE NORTH WILL RESULT IN
WINDY CONDITIONS ACROSS THE PANHANDLES. THE COMBINATION OF THESE
FACTORS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE.

OKZ001-TXZ001-006-072100-
/O.NEW.KAMA.FW.W.0037.080607T1600Z-080608T0300Z/
CIMARRON-DALLAM-HARTLEY-
404 AM CDT SAT JUN 7 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT
THIS EVENING FOR THE WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS
PANHANDLE. 

THE COMBINATION OF WINDY AND DRY CONDITIONS WILL RESULT IN CRITICAL
FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING ACROSS THE WESTERN
OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE. SOUTH WINDS ARE
EXPECTED TO INCREASE TO 20 TO 30 MPH...WITH GUSTS TO 45 MPH AT
TIMES...AND RELATIVE HUMIDITIES ARE FORECAST TO DROP TO AROUND 15
PERCENT. RELATIVE HUMIDITIES ARE EXPECTED TO RECOVER FAIRLY QUICKLY
AFTER SUNSET.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$

JOHNSON
2 follow-up statements
000 
WWUS84 KAMA 071951
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
251 PM CDT SAT JUN 7 2008

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH THIS EVENING...

.THE DRYLINE WILL CONTINUE TO PUSH INTO THE WESTERN OKLAHOMA
PANHANDLE AND NORTHWEST TEXAS PANHANDLE THIS AFTERNOON AND THIS 
EVENING...BRINGING DRY AIR BACK TO THE AREA. IN ADDITION...A
DEEPENING SURFACE LOW PRESSURE CENTER TO THE NORTHWEST WILL RESULT IN
WINDY CONDITIONS ACROSS THE PANHANDLES. THE COMBINATION OF THESE
FACTORS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE.

OKZ001-TXZ001-006-080300-
/O.CON.KAMA.FW.W.0037.000000T0000Z-080608T0300Z/
CIMARRON-DALLAM-HARTLEY-
251 PM CDT SAT JUN 7 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST 
TEXAS PANHANDLE.

THE COMBINATION OF WINDY AND DRY CONDITIONS WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND THIS EVENING
ACROSS THE WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS
PANHANDLE. SOUTH WINDS ARE EXPECTED TO REMAIN IN THE 20 TO 30 MPH 
RANGE...WITH GUSTS TO 45 MPH AT TIMES...AND RELATIVE HUMIDITIES ARE
FORECAST TO REMAIN AROUND 15 PERCENT. RELATIVE HUMIDITIES ARE
EXPECTED TO RECOVER FAIRLY QUICKLY AFTER SUNSET.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$

JC
000
WWUS84 KAMA 080259
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
959 PM CDT SAT JUN 7 2008

...FIRE WEATHER CONDITIONS NO LONGER EXPECTED...

.LOW PRESSURE WILL DEEPEN TONIGHT AHEAD OF AN APPROACHING SHORTWAVE
TROUGH...RESULTING IN CONTINUED WINDS OVERNIGHT. THE DRYLINE WILL
RETREAT WESTWARD...ALLOWING RELATIVE HUMIDITIES TO INCREASE TONIGHT
AS TEMPERATURES DROP. THUS...FIRE WEATHER CONDITIONS WILL IMPROVE
OVERNIGHT.

OKZ001-TXZ001-006-080400-
/O.CAN.KAMA.FW.W.0037.000000T0000Z-080608T0300Z/
CIMARRON-DALLAM-HARTLEY-
959 PM CDT SAT JUN 7 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED
FLAG WARNING FOR THE WESTERN OKLAHOMA PANHANDLE AND EXTREME
NORTHWESTERN TEXAS PANHANDLE.

FIRE WEATHER CONDITIONS WILL IMPROVE OVERNIGHT AS LOW LEVEL MOISTURE
INCREASES ACROSS THE AREA. THEREFORE...THE RED FLAG WARNING WILL BE
DISCONTINUED.

$$

KRAMAR

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 7, 3:56 AM CDT, 8 minutes earlier.

Area forecast discussion, Jun 7, 3:56 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
356 AM CDT SAT JUN 7 2008

.DISCUSSION...
A SHARP MOISTURE DISCONTINUITY CONTINUES TO PUSH TO THE NORTH AND
WEST ACROSS THE CWA THIS MORNING WITH DEWPOINTS IN THE 60S ON THE
MOIST SIDE. THE SURFACE LOW TO OUR NORTH WILL CONTINUE TO DEEPEN THIS
AFTERNOON...RESULTING IN A TIGHT PRESSURE GRADIENT ACROSS THE
PANHANDLES. THIS WILL SUPPORT WINDY CONDITIONS...WITH WIND SPEEDS IN
THE NEIGHBORHOOD OF 30 MPH...WITH GUSTS OF 45 TO 50 MPH AT TIMES.
AT THIS TIME...WIND ADVISORY CRITERIA IS NOT EXPECTED TO BE VERY
WIDESPREAD ALTHOUGH IT IS QUITE POSSIBLE THAT A FEW ISOLATED AREAS
MAY SEE WINDS HIGH ENOUGH. GIVEN THIS LACK OF CONFIDENCE IN WHERE THE
STRONGER WINDS WILL BE EXPERIENCED...WE HAVE OPTED NOT TO ISSUE A
WIND ADVISORY FOR TODAY. TEMPS SHOULD AGAIN BE QUITE WARM...WITH MID
TO UPPER 90S AREAWIDE. THE OTHER CONCERN IS THE DRYLINE THAT IS
EXPECTED TO SET UP FROM NEAR VEGA TO ELKHART THIS AFTERNOON. AN
ISOLATED THUNDERSTORM IS NOT OUT OF THE QUESTION ALONG THIS BOUNDARY
DURING THE AFTERNOON/EVENING HOURS SO I DID INCLUDE A MENTION OF
ISOLATED THUNDERSTORMS ALONG A NARROW CORRIDOR FROM FRIONA...TO BOYS
RANCH...TO TEXHOMA.

A COLD FRONT WILL DIP INTO THE PANHANDLES ON SUNDAY AND IS EXPECTED
TO STALL SOMEWHERE ACROSS THE CENTRAL/NORTHERN TX PANHANDLE. GIVEN
THE AMOUNT OF LOW LEVEL MOISTURE IN PLACE...LOW LEVEL CONVERGENCE
NEAR THE FRONT AND LACK OF A CAP...THUNDERSTORMS LOOK TO BE A PRETTY
GOOD BET BY THE AFTERNOON AND INTO THE EVENING HOURS. POPS WERE
RETAINED ACROSS THE NORTH AND EAST SUNDAY AFTERNOON AND INCREASED
AREAWIDE SUNDAY NIGHT. SEVERE WEATHER CANNOT BE RULED OUT GIVEN THE
INSTABILITY. SEE THE DAY2 OUTLOOK FROM SPC FOR MORE INFO ON THIS
POTENTIAL. SUNDAY EVENING THE FRONT WILL LIKELY PUSH SOUTH ACROSS THE
REMAINDER OF THE AREA. THE FRONT MAY BE MASKED BY OUTFLOW FROM
ONGOING CONVECTION BUT WINDS ARE EXPECTED TO BECOME EASTERLY BY
MONDAY MORNING. I DID HOLD ON TO CONVECTION ACROSS THE EAST ON MONDAY
GIVEN THE FACT THAT THE SYSTEM DOES NOT APPEAR TO BE IN ANY HURRY TO
EXIT STAGE EAST...BUT THE FORECAST LOOKS DRY AFTER THAT. I THOUGHT
THAT THE MAV MAX TEMPS FOR MONDAY LOOK A BIT ON THE COOL SIDE SO I
LEANED CLOSER TO THE ENSEMBLE MEAN...WITH HIGHS A FEW DEGREES BELOW
CLIMO.

TEMPS ARE EXPECTED TO WARM BACK INTO THE 90S BY TUESDAY AND WEDNESDAY
AS LEE TROFFING RESUMES IN EARNEST. WINDS LOOK TO BE ON THE BREEZY TO
WINDY SIDE DURING THIS TIME AS WELL SO FIRE WEATHER MAY BE BACK ON
THE MENU. ON WEDNESDAY...I BUMPED THE MEX NUMBERS UP 3 TO 5 DEGREES
ACROSS THE MUCH OF THE NORTH. ANOTHER COLD FRONT IS EXPECTED FOR
THURSDAY BUT THIS SYSTEM MAY DRY SLOT THE AREA...LEAVING POPS ON THE
LOW SIDE. THE GFS WAS FOLLOWED IN THE EXTENDED PERIODS.

JOHNSON

&&

.FIRE WEATHER...
THE DRYLINE IS EXPECTED TO PUSH INTO THE WESTERN OK PANHANDLE AND
NORTHWEST TX PANHANDLE THIS AFTERNOON...RESULTING IN RH VALUES AROUND
15 PERCENT. COUPLED WITH STRONG SOUTH WINDS THIS AFTERNOON...CRITICAL
FIRE WEATHER CONDITIONS ARE ANTICIPATED. THEREFORE...A RED FLAG
WARNING HAS BEEN ISSUED FOR CIMARRON...DALLAM AND HARTLEY COUNTIES
FOR THIS AFTERNOON AND EVENING. A COLD FRONT WILL PUSH INTO THE
PANHANDLES ON SUNDAY. THIS SHOULD LIMIT FIRE WEATHER CONCERNS FOR THE
NEXT FEW DAYS. HOWEVER...ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS
WILL RETURN BY TUESDAY AND WEDNESDAY OF NEXT WEEK.

JOHNSON

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                95  69  90  61  85 /   5   5  10  30  10
BEAVER OK                  98  70  85  62  81 /   5   5  20  50  20
BOISE CITY OK              96  62  87  55  83 /   5   5  20  40  10
BORGER TX                  99  71  88  62  86 /   5   5  20  40  10
BOYS RANCH TX              97  66  90  59  85 /  10  10  10  30  10
CANYON TX                  95  69  91  62  87 /   5   5  10  20  10
CLARENDON TX               95  70  93  67  85 /   5   5  20  30  10
DALHART TX                 96  64  88  58  85 /   5   5  10  30  10
GUYMON OK                  99  68  86  59  82 /   5   5  20  50  10
HEREFORD TX                94  67  92  61  88 /  10  10  10  20  10
LIPSCOMB TX                97  72  88  63  81 /   5   5  20  50  20
PAMPA TX                   95  70  89  62  83 /   5   5  20  40  10
SHAMROCK TX                95  72  93  67  83 /   5   5  20  40  20
WELLINGTON TX              95  73  94  69  84 /   5   5  20  30  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: DALLAM...HARTLEY.

OK...RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: CIMARRON.

&&

24/15
Hazardous weather outlook, Jun 6, 10:12 PM CDT, 5 hours 52 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1012 PM CDT FRI JUN 6 2008

OKZ001>003-TXZ001>020-071100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1012 PM CDT FRI JUN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

BREEZY CONDITIONS WILL REQUIRE BOATERS TO EXERCISE CAUTION ON AREA
LAKES TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY...ESPECIALLY
ACROSS THE WESTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES.

THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND SUNDAY NIGHT.
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

COCKRELL/BROST

Nearby

Red Flag Warnings in Texas, 2008Red Flag Warnings in Oklahoma, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.